MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.311.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient ref.# (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a foot surgery, the two (2) tensioners would not release reduction wire during the application of a distraction osteogenesis (do) ring fixator frame.It came apart during the attempts to release the wire from the tensioner intraoperatively.There are two tensioners that failed during the procedure.Another one (1) tensioner comes to a hard stop when completely releasing tension.It is supposed to click and continue to rotate when all tension has been released reaching its endpoint however, it did not ¿click¿ when the handle was fully opened.The same type of tensioner was used to complete the procedure.No issue with wire.Tensioner¿s failed on both reduction wires and smooth wires.Right lower extremity multiplanar ring external fixator.Wire did not appear to be the issue.Tensioner malfunction occurred on several different wires.Two of the tensioners terminally impinged on the wire.In an effort to release the tensioner from the wire the physician continued to turn the handle counter clockwise.Two of the tensioners became disassembled.There was no surgical delay.The procedure successfully completed.No patient consequence.Concomitant device reported: unknown ring fixator frame (part# unknown, lot# unknown, quantity 1).This report is for 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.: a product investigation was conducted.The returned tensioner was forwarded to the manufacturing side for evaluation.The statement below is a summary of their investigation.Shipped back device ¿tensioner¿ 03.311.001 with lot number 1486995 is in used conditions.Scratches are present all over the device and signs of a heavy use are present in particular on the reaction fork.Anyway, the device looks like able to function.After having reviewed inspection sheet valid at that time (28.04.2006), and the more recent version ag, functional tests were performed on the 03.311.001 tensioner with lot number 1486995 in order to investigate the complaint.The following functional tests were performed: tension force of mechanism: force measurement 50/ 100/ 130 kg + stretchiness the wire using force/ pressure gauge 60029630 with id number (b)(4) and zl functional gauges with id numbers (b)(4).Tighten torque: reaction fork with 23 ±0.5 nm attraction using torque wrench with id number (b)(4).Hex on the back of the instrument: hex sw 11 (0/-0.1) using gauge number 50171739 with id number (b)(4).Ability to penetrate the central canal of the instrument by k-wire according to the functional and design requirements: continuity using gauge number 60024368 with id number (b)(4).The device passed all the functional tests performed.The complaint could not be replicated with the returned device and no functional issue can be confirmed.The relevant documents were reviewed: however, in order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents.Evidences confirm that no functional issues are present.For this reason, the complaint is not confirmed and since no manufacturing related issue was identified and/or confirmed, review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.A device history record (dhr) review was conducted: part #: 03.311.001.Supplier lot #: 1486995.Manufacturing site: hägendorf.Release to warehouse date: 28.April 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device is an instrument and is not implanted/explanted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9235267
Report Number2939274-2019-61739
Device Sequence Number2588288
Product Code LXH
UDI-Device Identifier10886982077769
UDI-Public(01)10886982077769
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.311.001
Device Catalogue Number03.311.001
Device Lot Number1486995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer11/26/2019
12/12/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/27/2019
12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DO RINGS.
Patient Age45 YR
Patient Weight71